Alert archive / Pennsylvania / High Wind Watches in 2026
High Wind Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this high wind watch at Mar 14, 2026, 1:06 PM EDT for Erie County, Pennsylvania. It took effect at Mar 15, 2026, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 1:06 PM EDT (17:06 UTC)
- In effect from
- Mar 15, 2026, 2:00 PM EDT
- Expired
- Mar 15, 2026, 2:14 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS71 KCLE 141706 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 106 PM EDT Sat Mar 14 2026 OHZ003-006>014-017>020-027>031-036-037-047-089-PAZ003-150600- /O.NEW.KCLE.WI.Y.0005.260315T1800Z-260316T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Wyandot-Crawford- Richland-Ashland-Wayne-Marion-Morrow-Knox-Ashtabula Lakeshore- Crawford- Including the cities of Mount Vernon, Elyria, Chesterland, Cardington, Upper Sandusky, South Russell, Tiffin, Orrville, Burton, Bowling Green, Wickliffe, Wadsworth, Carey, Middlefield, Marion, Orwell, Crestline, Clyde, North Ridgeville, Findlay, Bellevue, Fremont, Avon Lake, Huron, Mentor, Painesville, Chardon, Norwalk, Conneaut, Geneva, Cleveland, Medina, Galion, Rittman, Toledo, Meadville, Wooster, Brunswick, Lorain, Roaming Shores, Andover, Titusville, Jefferson, Perrysburg, Oak Harbor, Bucyrus, Willard, Mount Gilead, Genoa, Sandusky, Port Clinton, Eastlake, Willowick, Bainbridge, Fostoria, Mansfield, Ashland, Ashtabula, and Willoughby 106 PM EDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 PM Sunday to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift southwest and remain gusty behind a cold front on Monday. Portions of the Wind Advisory may need to be extended through the day Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAZ001-002-150600- /O.NEW.KCLE.HW.A.0002.260315T1800Z-260316T1200Z/ Northern Erie-Southern Erie- Including the cities of Union City, Edinboro, Corry, and Erie 106 PM EDT Sat Mar 14 2026 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will shift southwest and remain gusty behind a cold front on Monday. A Wind Advisory may be needed through the day Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Sullivan
2 follow-up statements
531 WWUS71 KCLE 150151 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 951 PM EDT Sat Mar 14 2026 OHZ003-006>014-017>020-027>031-036-037-047-089-PAZ003-151000- /O.CON.KCLE.WI.Y.0005.260315T1800Z-260316T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Wyandot-Crawford- Richland-Ashland-Wayne-Marion-Morrow-Knox-Ashtabula Lakeshore- Crawford- Including the cities of Burton, Genoa, Port Clinton, Toledo, Mount Gilead, Galion, Mount Vernon, Ashtabula, Willoughby, Painesville, Sandusky, Crestline, Elyria, Cardington, Bowling Green, Wickliffe, Bainbridge, Willowick, Mansfield, Cleveland, Clyde, Willard, Titusville, Chesterland, Perrysburg, Rittman, Orrville, Marion, Middlefield, Carey, South Russell, Eastlake, Bellevue, Fostoria, Bucyrus, Andover, Geneva, Findlay, Wooster, Brunswick, Avon Lake, Wadsworth, Norwalk, Jefferson, Orwell, Meadville, Roaming Shores, Tiffin, Oak Harbor, Upper Sandusky, North Ridgeville, Chardon, Medina, Huron, Fremont, Lorain, Mentor, Ashland, and Conneaut 951 PM EDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 PM Sunday to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift southwest and remain gusty behind a cold front on Monday. Portions of the Wind Advisory may need to be extended through the day Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAZ001-002-151000- /O.CON.KCLE.HW.A.0002.260315T1800Z-260316T1200Z/ Northern Erie-Southern Erie- Including the cities of Edinboro, Union City, Erie, and Corry 951 PM EDT Sat Mar 14 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 26
974 WWUS71 KCLE 150614 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 214 AM EDT Sun Mar 15 2026 PAZ001-002-151415- /O.UPG.KCLE.HW.A.0002.260315T1800Z-260316T1200Z/ /O.NEW.KCLE.HW.W.0002.260315T1800Z-260316T1200Z/ Northern Erie-Southern Erie- Including the cities of Edinboro, Corry, Erie, and Union City 214 AM EDT Sun Mar 15 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 2 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will ramp up today with gusts to 50 mph during the daytime hours. Winds will peak tonight when gusts to 60 mph are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ021>023-151415- /O.EXA.KCLE.WI.Y.0005.260315T1800Z-260316T1200Z/ Summit-Portage-Trumbull- Including the cities of Niles, Kent, Warren, Streetsboro, Ravenna, Aurora, and Akron 214 AM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portage, Summit, and Trumbull Counties. * WHEN...From 2 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ OHZ003-006>014-017>020-027>031-036-037-047-089-PAZ003-151415- /O.CON.KCLE.WI.Y.0005.260315T1800Z-260316T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Wyandot-Crawford- Richland-Ashland-Wayne-Marion-Morrow-Knox-Ashtabula Lakeshore- Crawford- Including the cities of Burton, Mentor, Meadville, Orwell, Wadsworth, Ashland, Avon Lake, Bainbridge, Bellevue, Chesterland, Wickliffe, Huron, Mansfield, Rittman, Lorain, Chardon, Willard, Brunswick, Eastlake, Bucyrus, Ashtabula, Painesville, Sandusky, Carey, Jefferson, Clyde, Galion, Norwalk, Genoa, Fostoria, Mount Vernon, Medina, Fremont, North Ridgeville, Orrville, Cleveland, Conneaut, Willoughby, Findlay, Willowick, Geneva, Port Clinton, Marion, Toledo, South Russell, Middlefield, Crestline, Tiffin, Oak Harbor, Elyria, Perrysburg, Wooster, Cardington, Bowling Green, Upper Sandusky, Roaming Shores, Andover, Mount Gilead, and Titusville 214 AM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 10
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Mar 14, 7:49 AM EDT, 5 hours 17 minutes earlier. Its key messages:
- 1.) Windy conditions will return Sunday afternoon through Monday both ahead of and with a cold front. There is also a low potential for severe thunderstorms along the front late Sunday night into Monday morning. 2.) Temperatures fall to well below normal values on Tuesday with snow showers likely in the snowbelt. There is potential for single digit wind chills on Tuesday morning, climbing into the teens during the afternoon.
Area forecast discussion, Mar 14, 7:49 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
749 AM EDT Sat Mar 14 2026
.WHAT HAS CHANGED...
Replaced the High Wind Warning with a Wind Advisory until 8 AM
as winds have been slow to subside overnight. Confidence is
increasing in another wind event Sunday into Monday. Trended
towards a non-diurnal temperature pattern on Sunday night with
temperatures falling during the day on Monday. Raised pops and
chances of snow on Tuesday.
&&
.KEY MESSAGES...
1.) Windy conditions will return Sunday afternoon through Monday
both ahead of and with a cold front. There is also a low
potential for severe thunderstorms along the front late Sunday
night into Monday morning.
2.) Temperatures fall to well below normal values on Tuesday with
snow showers likely in the snowbelt. There is potential for single
digit wind chills on Tuesday morning, climbing into the teens during
the afternoon.
&&
.DISCUSSION...
KEY MESSAGE #1:
The Wind Advisory in Northeast Ohio and Northwest Pennsylvania has
been extended until 8 AM as winds have been slow to subside
overnight. High pressure will build overhead today and winds are
expected to diminish quickly this morning.
Windy conditions appear likely again Sunday afternoon into
Monday as a full latitude upper level trough deepens across the
Mississippi Valley on Sunday night. Surface low pressure
approaches the western Great Lakes on Sunday, with a 70 knot low
level jet helping to lift a warm front rapidly north across the
area on Sunday. Temperatures recover all the way back into the
60s to near 70 degrees. As the pressure gradient tightens during
the afternoon, the strong wind field remains with winds of
50-60 knots aloft. Mixing depths will be critical for
determining peak wind speeds which look likely to exceed 50 mph
in Northwest Ohio. A Wind Advisory will likely be needed for
northwest and north central Ohio where mixing heights are
forecast to reach or exceed 5k. It is not out of the question
that a few gusts approach warning levels but with primarily
mechanical mixing, we lack a better mechanism for downward
momentum transfer during the afternoon. The other location to
monitor for strong winds will be towards Erie PA as the
downsloping winds could also exceed 50 mph.
Mixing heights tend to decrease overnight but the low level jet
ramps up once again. A Wind Advisory will likely need to be expanded
to the remainder of the area. The other aspect of the forecast to
consider is the potential for severe weather as the front wraps in
from the west overnight. Instability looks to be extremely limited
although temperatures will remain mild overnight. Dewpoints struggle
to get above 50 and looks like the better instability may be cut-off
closer to the Ohio River as the trough becomes negatively tilted.
With that said, it may not take thunderstorms to bring down severe
wind gusts along the front given the very strong wind field in
place. Gusty showers may be sufficient to see wind gusts exceed 60
mph late Sunday night into early Monday morning. The Storm
Prediction Center has the I-75 corridor in a Slight Risk of severe
weather with a Marginal Risk extending to north central Ohio. Windy
conditions continue behind the front on Monday with gusts of 40-50
mph. Confidence is increasing that a Wind Advisory will be needed
Sunday afternoon through Monday for portions of the forecast
area.
KEY MESSAGE #2:
Temperatures plummet behind the cold front on Monday after starting
the day mild. Rain along the frontal boundary could mix with snow or
ice pellets before the widespread precipitation tapers off. Lows on
Monday night dip all the way into the teens for some locations and
struggle to recover on Tuesday with 850mb temperatures falling to -
15 to -17C. Winds will still be elevated on Tuesday morning and wind
chills will start the day in the single digits. The day will remain
cold with highs only reaching the mid 20s.
Mid-level wrap around moisture will accompany the upper level
trough on Monday night and expect to see scattered snow showers
across the area. The airmass will be cold enough that moderate
instability is expected across Lake Erie and will combine with
deep westerly flow across Lake Erie for snow showers to develop
Monday night. Raised pops to likely Monday night and Tuesday
across the snowbelt region of Northeast Ohio and Northwest
Pennsylvania. The flow briefly shifts northwesterly towards
Tuesday morning before the ridge building in from the southwest
causes it to return to westerly again. The inland extent of snow
showers is in question but some light accumulations look
possible. Snow ratios are indicative of winter conditions in the
15 to 20:1 range. Will need to continue to evaluate available
moisture and timing of the building ridge for early next week.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
The wind is finally diminishing from west to east across the
terminals, and generally expect NW winds of 5-10 knots through
the day, except for KERI and KYNG which will continue to gust to
20-30 knots at times through late morning. The winds will become
E to SE this evening and tonight as a warm front approaches, and
speeds will gradually increase toward sunrise Sunday morning.
Otherwise, mainly VFR is expected today and tonight. Some MVFR
at KCAK and KYNG should scatter out in the next hour or two.
Outlook...Non-VFR likely to return in rain/snow showers
Sunday. Non-VFR may linger in scattered rain/snow showers on
Monday with lake effect snow possible Monday night into Tuesday.
&&
.MARINE...
Winds will take longer to diminish this morning as the pressure
gradient remains fairly tight across NE Ohio and NW PA. This
combined with strong pressure rises and cold air advection will
support continued elevated WNW winds of 25-35 knots in the
central and eastern basins through at least 09Z before finally
diminishing. Will extend the Gale Warnings through 12Z to be
safe except replace them with Small Craft Advisories west of the
Islands. The winds will steadily come down today, with NW winds
of 5-10 knots by midday, becoming E and increasing to 15-20
knots ahead of a warm front tonight. Winds will become SSE and
further increase to 20-30 knots Sunday and Sunday night as
strong low pressure lifts through the western Great Lakes. Winds
will then veer to W at 25-35 knots behind the trailing cold
front Monday and Monday night, with W winds gradually
diminishing to 15-25 knots Tuesday, so additional Small Craft
and Gale headlines are likely Sunday through Tuesday. Winds will
turn S at 15-20 knots by Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
LEZ142>145.
Gale Warning until 8 AM EDT this morning for LEZ146>149-
166>169.
&&
DISCUSSION...10
AVIATION...Garuckas
MARINE...GaruckasHazardous weather outlook, Mar 14, 7:05 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 705 AM EDT Sat Mar 14 2026 OHZ003-006>009-017>019-027>030-036-037-047-151115- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Knox- 705 AM EDT Sat Mar 14 2026 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions will return Sunday afternoon through Monday afternoon. Winds gusts to 55 mph are possible, especially on Sunday, and a Wind Advisory may be needed. There is also a low end chance of a severe thunderstorm late Sunday night. Damaging wind gusts would be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-031>033-038-089-PAZ001>003-151115- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 705 AM EDT Sat Mar 14 2026 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions will return Sunday afternoon through Monday afternoon. Winds gusts to 50 mph are possible, especially on Sunday, and a Wind Advisory may be needed. There is also a low end chance of a severe thunderstorm late Sunday night. Damaging wind gusts would be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-151115- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 705 AM EDT Sat Mar 14 2026 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds may approach gale force on Monday behind a strong cold front. Low water conditions may also develop on Monday on the western basin of Lake Erie. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-151115- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 705 AM EDT Sat Mar 14 2026 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds may approach gale force on Monday behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:03 AM EDT | Wind Advisory | CLE | Crawford, Erie | 5 hr |
| Mar 14, 1:06 PM EDT | Wind Advisory | CLE | Crawford, Erie | 67 hr |
Nearby
High Wind Watches in Pennsylvania, 2026Every high wind watch in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.